Homology, Homotopy and Applications

Volume 10 (2008)

Number 3

Proceedings of a Conference in Honor of Douglas C. Ravenel and W. Stephen Wilson

Nonimmersions of $RP^n$ implied by $tmf$, revisited

Pages: 151 – 179

DOI: https://dx.doi.org/10.4310/HHA.2008.v10.n3.a8


Donald M. Davis (Department of Mathematics, Lehigh University, Bethlehem, Pennsylvania, U.S.A.)

Mark Mahowald (Department of Mathematics, Northwestern University, Evanston, Ilinois, U.S.A.)


In a 2002 paper, the authors and Bruner used the new spectrum $tmf$ to obtain some new nonimmersions of real projective spaces. In this note, we complete/correct two oversights in that paper.


immersion, projective space, topological modular forms

2010 Mathematics Subject Classification

55N20, 57R42

Published 1 January 2008